5 doctors weighed in:

Are there any medications people with lupus should avoid? 

5 doctors weighed in
David Miller
Family Medicine
2 doctors agree

In brief: Drug induced lupus

There is a fairly lengthy list of drugs that can induce a lupus-like syndrome, which can exacerbate lupus in a patient.
The list includes anesthetics, antibiotics, anti-seizure drugs and others. So long as you always make sure that you doctors and dentists know that you have lupus, they will make sure that you don't get these meds.

In brief: Drug induced lupus

There is a fairly lengthy list of drugs that can induce a lupus-like syndrome, which can exacerbate lupus in a patient.
The list includes anesthetics, antibiotics, anti-seizure drugs and others. So long as you always make sure that you doctors and dentists know that you have lupus, they will make sure that you don't get these meds.
David Miller
David Miller
Answer assisted by David Miller, Medical Student
Thank
Dr. John Goldman
Internal Medicine - Rheumatology
1 doctor agrees

In brief: Sulfa

Sulfa and ecchinacia are suggested.
Sulfa is still debated as a cause in some cases and ecchinacia can be an immune stimulant possibly stimulating lupus activity. Neither of these are definite but suggestions. Sometimes people with lupus need a sulfa antibiotic and I have used it in those situations. Your doctor can advise you.

In brief: Sulfa

Sulfa and ecchinacia are suggested.
Sulfa is still debated as a cause in some cases and ecchinacia can be an immune stimulant possibly stimulating lupus activity. Neither of these are definite but suggestions. Sometimes people with lupus need a sulfa antibiotic and I have used it in those situations. Your doctor can advise you.
Dr. John Goldman
Dr. John Goldman
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
412K people helped
Continue
111,000 doctors available
Read more answers from doctors